Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 78, NWS Shreveport, LA

May 19, 2001Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2001, 2:30 AM CDT for Union Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 19, 2001, 2:30 AM CDT (07:30 UTC)
Expired
May 19, 2001, 3:15 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:45 AM CDTThunderstorm Wind 52 EMarion, LATrees down across Hwy 143.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 190731
SVRSHV

LAC111-190815-
/NEW.KSHV.SV.W.0094.190730-190815/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT SAT MAY 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 315 AM CDT

* AT 230 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER MARION...OR ABOUT 12
  MILES SOUTH OF HUTTIG...MOVING SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 315 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:01 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 18, 10:01 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI MAY 18 2001

STORMS ARE CONTINUING OVER AR AND MOVING EAST...AHEAD OF VORT
MAX ALONG THE OK...AR BORDER. MOST OF THE REGION IS MOSTLY
CLOUDY AT THIS TIME AND DEW POINTS ARE IN THE UPPER 60S TO THE
LOWER 70S. ADJUSTED SKY AND TEMPS FOR TONIGHT. RUNNING LATE
TONIGHT DUE TO WEATHER. UPDATE ALREADY OUT.

IV

.SHV...NONE.

In the hours before

Local storm report, May 18, 8:45 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0804 PM    TOLLETTE                  AR   .75 INCH HAIL
05/18/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY LAW ENFORCEMENT.

0825 PM    BLEVINS                   AR   1 INCH HAIL
05/18/01   HEMPSTEAD                      REPORTED BY A TRAINED
                                          SPOTTER.

0829 PM    8 N HOPE                  AR   .75 INCH HAIL
05/18/01   HEMPSTEAD                      DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.
Local storm report, May 18, 8:55 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0838 PM    2 NE EMMET                AR   3 INCH HAIL
05/18/01   NEVADA                         THREE INCH DIAMETER SIZE
                                          HAIL. REPORTED BY LAW
                                  .        ENFORCEMENT.
Special weather statement, May 18, 9:36 PM CDT, 4 hours 54 minutes before
ARZ050-051-059-070-TXZ097-112-190315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT FRI MAY 18 2001

...PORTIONS OF SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR
HOWARD...SEVIER...LITTLE RIVER...AND MILLER COUNTIES IN SOUTHWEST
ARKANSAS...AND FOR BOWIE AND CASS COUNTIES IN NORTHEAST TEXAS...

AT 930 PM CDT...DOPPLER RADAR IN SHREVEPORT INDICATED STRONG
THUNDERSTORM ACTIVITY ACROSS SOUTHWEST ARKANSAS SHIFTING TO THE
EAST. THIS TREND IS EXPECTED TO CONTINUE AS AN UPPER LEVEL
DISTURBANCE PRODUCING THE STORMS CONTINUES TO MOVE EASTWARD.
THEREFORE...NO FURTHER SEVERE WEATHER IS EXPECTED ACROSS PORTIONS
OF EXTREME SOUTHWEST ARKANSAS AND ADJACENT PORTIONS OF EXTREME
NORTHEAST TEXAS.
Local storm report, May 18, 10:40 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT FRI MAY 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATIoON....

0815 PM    OZAN                      AR   1.25 INCH HAIL
05/18/01   HEMPSTEAD                      HALF DOLLAR SIZE HAIL.
                                          REPORT RELAYED BY WFO LIT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.